Tornado, Benton
- When
- June 7, 3:15 PM PST to 3:35 PM PST
- Where
- Benton County, 10 mi NW of Paterson
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 20 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.033, -119.750
A weak tornado was observed by several eye-witnesses from Yakima, Klickitat, and Benton counties in Washington as well as, Morrow county in Oregon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A weak tornado was observed by several eye-witnesses from Yakima, Klickitat, and Benton counties in Washington as well as, Morrow county in Oregon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 7, 1:30 PM PST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 230 PM PDT MON JUN 7 2004 .SHORT TERM...COOL SHOWERY WEATHER WILL CONTINUE THROUGH MID-WEEK. THIS EVENING...THE COLD POOL OF AIR ALOFT...WEAK FORCING FOR LIFT... AND UPSLOPE FLOW...WILL ALLOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE. SOME STORMS WILL CONTINUE TO CREATE BRIEF HEAVY RAIN AND SMALL HAIL. THE AIRMASS WILL STABILIZE AFTER SUNSET AND THE THREAT OF SHOWERS WILL DECREASE OVERNIGHT. THE TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO DIG SOUTHWARD TONIGHT...WITH A NEW LOW CENTER DEVELOPING OVER CALIFORNIA BY TUESDAY MORNING. NORTHERLY DRIER FLOW WILL DECREASE THE EXTENT OF SHOWERS TOMORROW OVER EASTERN WASHINGTON. HOWEVER...LOW LEVEL MOISTURE WILL REMAIN SOUTH OF THE OREGON/WASHINGTON BORDER FOR A CONTINUED THREAT FOR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THERE. WEDNESDAY THE TROUGH OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE CASCADE MOUNTAINS...INCREASING INSTABILITY OVER AND ALONG THE EAST SLOPES OF THE CASCADES FOR A THREAT OF SHOWERS THERE. INSTABILITY AND MOISTURE WILL REMAIN OVER WALLOWA COUNTY WEDNESDAY...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THERE. CLOUD COVER WILL KEEP OVERNIGHT TEMPERATURES MILD AGAIN TONIGHT AND TUESDAY NIGHT. A SLIGHT WARMING TREND IS EXPECTED FOR AFTERNOON TEMPERATURES. 80 .LONG TERM...UPPER LEVEL TROUGH WILL BE EXITING THE REGION LATE THURSDAY WITH SOME SHOWERS PERSISTING OVER THE EASTERN MOUNTAINS. BY FRIDAY AND SATURDAY LOOKS LIKE ONLY A FEW ISOLATED SHOWERS OVER THE FAR EASTERN MOUNTAINS OTHERWISE GRADUAL WARMING REST OF FORECAST AREA AND DRY. JS && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 48 71 51 75 / 30 20 20 20 WALLA WALLA 49 72 52 79 / 30 20 20 20 TRI-CITIES 51 78 54 81 / 20 10 10 05 YAKIMA 48 74 48 80 / 30 20 20 05 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 445 AM PDT MON JUN 7 2004 ORZ041>050-WAZ024>030-081200- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA- LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR- NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR- WALLOWA COUNTY OR-YAKIMA VALLEY WA- 445 AM PDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS ALL OF THE REGION. SOME OF THE STORMS MAY PRODUCE BRIEF GUSTY WIND TO 40 MPH...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. STUBBORN LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL KEEP THE REGION IN AN UNSETTLED WEATHER PATTERN THROUGH MIDWEEK. THE LOW FINALLY MOVES EAST AND DRIER CONDITIONS ARE POSSIBLE BY THE END OF WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Pendleton radar (KPDT), 79 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyThe tornado archive for Washington, 2004Warnings in Washington, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408202.